Heavy Rain, Marion
- When
- September 23, 4:25 PM EST
- Where
- Marion County, 1.84 mi SW of Orange Blossom Hills
- Reported by
- COOP Observer
- Coordinates
- 28.960, -82.000
A COCORAHS Observer measured 1.86 inches of rainfall in 35 minutes.
Weak shear and high instability, combined with high moisture content enabled periods of heavy rainfall in shower and storm activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Weak shear and high instability, combined with high moisture content enabled periods of heavy rainfall in shower and storm activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 23, 1:40 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT FRI SEP 23 2011 .SHORT TERM...WESTWARD MOVING OUTFLOW BOUNDARY FROM MORNING CONVECTION OVER THE ATLANTIC HAS AIDED THUNDERSTORM DEVELOPMENT OVER ST. JOHNS AND FLAGLER COUNTIES TODAY. A FEW FUNNEL CLOUD REPORTS WERE RECEIVED EARLIER. A DEEP AND VERY MOIST SW FLOW WILL REMAIN OVER THE AREA THROUGH THE WEEKEND AS AN UPPER LOW OVER THE GREAT LAKES SLOWLY DRIFTS SOUTH. PWATS AROUND 2 INCHES WILL RESULT IN LOCALLY HEAVY RAINFALL WITH THE BEST COVERAGE DURING THE AFTERNOON AND EVENING HOURS. WILL PUT LOCALLY HEAVY RAINFALL WORDING IN ZONES. 12Z GFS FASTER THAN ECMWF MODEL WITH DRYING SO UNCERTAINTY STILL EXISTS IN FORECAST FOR EARLY NEXT WEEK. HAVE LEANED TOWARD THE GFS WITH DRIER AIR MOVING INTO THE AREA ON MONDAY AS A DRY SLOT ROTATING AROUND UPPER LOW MOVES INTO THE SOUTHEAST. TEMPERATURES WILL REMAIN AT OR JUST ABOVE CLIMO. .LONG TERM...TUESDAY THROUGH FRIDAY...UPPER LOW WILL GRADUALLY WEAKEN AND MOVE NE DURING THE PERIOD. A WEAK TROUGHING PATTERN ALOFT WILL LINGER OVER THE AREA ALONG WITH A LIGHT WIND PROFILE. INCREASING MOISTURE AND DAILY SEABREEZES WILL LIKELY PRODUCE ISOLATED TO SCATTERED AFTERNOON CONVECTION EACH DAY. && .AVIATION...SHOWERS AND STORMS ARE INCREASING IN COVERAGE AND INTENSITY ACROSS NORTHEAST FLORIDA...ESPECIALLY ACROSS THE JACKSONVILLE METRO AREA. THUS...TEMPO GROUPS LOOK GOOD FOR KJAX... KVQQ AND KCRG. STILL ANTICIPATE THUNDERSTORMS IN VICINITY OF KGNV AND KSSI WITHIN THE NEXT HOUR. THUNDERSTORMS SHOULD DISSIPATE BY 00Z WITH DEPARTURE OF MID-LEVEL DISTURBANCE. HAVE INCLUDED MVFR VSBYS AFTER 07Z IN RESPONSE TO ANTICIPATED RAINFALL TODAY COUPLED WITH LIGHT BOUNDARY LAYER WINDS AND DECREASING CLOUDS OVERNIGHT. && .MARINE...NO HEADLINES. A LIGHT...MAINLY SOUTHERLY FLOW IS FORECAST THROUGH THE WEEKEND. INCREASING SOUTHERLY WINDS WILL PRECEDE A FRONTAL BOUNDARY EARLY NEXT WEEK. COMBINED SEAS AS HIGH AS 5 FEET ARE FORECAST FOR THE OFFSHORE WATERS THROUGH THE WEEKEND WITH POSSIBLE SCEC HEADLINES DUE TO SEAS FOR THE OFFSHORE WATERS BEGINNING SUNDAY NIGHT OR MONDAY. RIP CURRENTS: A MODERATE RIP CURRENT RISK WILL CONTINUE THROUGH THE WEEKEND DUE TO PERSISTENT SWELLS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 88 68 89 / 40 40 30 40 SSI 74 86 74 86 / 50 50 30 50 JAX 72 88 71 88 / 50 60 40 60 SGJ 74 88 75 88 / 40 60 40 60 GNV 71 89 70 89 / 40 60 40 60 OCF 71 89 70 90 / 40 60 40 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZIBURA/ZAPPE/MCALLISTER
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1217 PM EDT FRI SEP 23 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1217 PM EDT FRI SEP 23 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...TODAY... A TROUGH OF LOW PRESSURE WILL LINGER ACROSS THE REGION TODAY PRODUCING SHOWERS AND STORMS. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE...MAINLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO BE SLOW MOVERS... SO HEAVY RAINFALL WILL BE POSSIBLE. A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE POSSIBLE...ESPECIALLY DURING THE MORNING INTO THE MID-AFTERNOON HOURS. OFTEN...FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...COLLIDE. THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO WATERSPOUTS POSE A SERIOUS HAZARD TO MARINERS AND CAN CAPSIZE A SMALL CRAFT. EASTERLY SWELLS AND ONSHORE FLOW WILL CONTINUE A MODERATE RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH THURSDAY... A TROUGH OF LOW PRESSURE WILL PERSIST OVER THE REGION THIS WEEKEND...ACTING AS A FOCUS FOR SHOWERS AND STORMS. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1156 AM EDT FRI SEP 23 2011 AMZ450-452-454-470-472-474-FLZ024-025-032-033-037-038-GAZ154-166- 231900- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM- CAMDEN (COASTAL)-CLAY-DUVAL- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER- GLYNN (COASTAL)-NASSAU-PUTNAM- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS- 1156 AM EDT FRI SEP 23 2011 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE TODAY... A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE POSSIBLE...ESPECIALLY DURING THE MORNING INTO THE MID-AFTERNOON HOURS. OFTEN...FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...COLLIDE. THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO WATERSPOUTS POSE A SERIOUS HAZARD TO MARINERS AND CAN CAPSIZE A SMALL CRAFT. BOATERS SHOULD BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS. MAKE SURE ALL OCCUPANTS ARE WEARING PROPER FLOTATION DEVICES. IF A WATERSPOUT IS SIGHTED...STEER PERPENDICULAR TO AND AWAY FROM ITS PATH. SEEK SHELTER...AND REPORT ALL WATERSPOUTS TO YOUR LOCAL COAST GUARD STATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT FRI SEP 23 2011
FLZ038-231845-
FLAGLER-
154 PM EDT FRI SEP 23 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM
EDT...
AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF FLAGLER
BEACH...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND FLAGLER BEACH THROUGH 245 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2950 8114 2943 8110 2941 8116 2933 8115
2932 8125 2946 8127
TIME...MOT...LOC 1754Z 244DEG 3KT 2942 8118
ZIBURASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT FRI SEP 23 2011
FLZ038-232030-
FLAGLER-
345 PM EDT FRI SEP 23 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
FLAGLER COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...
AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 9 MILES SOUTH OF BUNNELL...MOVING NORTHEAST AT
5 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BUNNELL
THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2942 8114 2941 8115 2931 8115 2931 8114
2928 8114 2925 8121 2926 8136 2938 8142
2952 8118 2942 8112
TIME...MOT...LOC 1945Z 244DEG 4KT 2934 8129
TRABERTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 442 PM EDT FRI SEP 23 2011 FLZ040-232130- MARION- 442 PM EDT FRI SEP 23 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WEIRSDALE...OR 2 MILES NORTH OF THE VILLAGES...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEIRSDALE...LAKE WEIR AND OCKLAWAHA THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2907 8199 2908 8181 2896 8187 2897 8205 TIME...MOT...LOC 2043Z 170DEG 6KT 2898 8195 ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 455 PM EDT FRI SEP 23 2011 FLZ024-GAZ164-232130- CHARLTON-NASSAU- 455 PM EDT FRI SEP 23 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CHARLTON AND CENTRAL NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF CALLAHAN... STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CALLAHAN AND ST. GEORGE THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3051 8210 3069 8194 3054 8176 3047 8188 TIME...MOT...LOC 2055Z 129DEG 2KT 3052 8190 TRABERT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT FRI SEP 23 2011
FLZ040-232200-
MARION-
523 PM EDT FRI SEP 23 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM
EDT...
AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF LOWELL...OR 8 MILES
NORTHWEST OF OCALA...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND LOWELL...REDDICK...FLEMINGTON AND CITRA
THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2943 8234 2944 8221 2942 8220 2943 8215
2942 8215 2943 8214 2944 8210 2923 8213
2922 8229
TIME...MOT...LOC 2124Z 175DEG 6KT 2928 8222
TRABERTThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A COCORAHS Observer measured 1.86 inches of rainfall in 35 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340341.